Jump to content



Photo

Did I Come Off Too Quickly?


  • Please log in to reply
2 replies to this topic

#1 BPcymbalta

BPcymbalta

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 06 September 2020 - 02:59 PM

Hi all;

 

I was taking duloxetine with mirtazapine for OCD/some PTSD as well as depression. According to my psychiatrist, treating the obsession/compulsions required a really high dose of duloxetine so I got up to 150mg with 15mg of mirtazapine daily.  Ultimately I wasn't tolerating some of the side effects - sweating, racing heart, etc - so we agreed to try switching to Luvox. I then took 120 mg for two weeks, 60 mg to two weeks, then completely off. During that time, I moved up to 200 mg. This was started in August, roughly six weeks ago. Mentally, I'm okay - mild to sometimes moderate depression but nothing I can't handle. My issue is the fatigue. I'm sleeping fine, but I feel so drowsy during the day and I can barely focus or motivate myself to absolutely work. I can barely focus for 5 minutes straight on work. The feelings are similar to withdrawing from coffee while being really burnt out. It would make sense to me that the reason I'm feeling this way is because of the lack of norepinephrine in my body - have other people had similar feelings/is this normal? And if so, how do people manage the fatigue?


#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,829 posts
  • LocationMissouri

Posted 06 September 2020 - 03:40 PM

Welcome BPC/
 
First of all the maximum dose according to the manufacturer is 120 mg Cymbalta. Medical research as well as the manufacturer states that doses over 60 mg are no more effective than 60 mg at treating, PTSD, anxiety or depression.

"I then took 120 mg for two weeks, 60 mg to two weeks, then completely off. During that time, I moved up to 200 mg."

I assume that was how you tapered the Cymbalta and then went up to 200 mg of Luvox during the Cymbalta wean. Is that right?

First of all I am amazed that you are primarily only having fatigue as a symptoms. Cymbalta is an snri and controls both serotonin and norepinephrine (neurotransmitters) while Luvox is an ssri and only controls serotonin. This leaves the norepinephrine uncontrolled (it usually spikes) and that usually causes severe anxiety until your body adapts (usually 6 to 8 months). The fatigue is very common during and right after a cross over like that. It can come and go or just hang in there for several months. Managing the fatigue is almost impossible as anything that would give you more ambition will typically also increase anxiety and OCD.



By the way that dose (200 mg) of Luvox is an average dose. It is primarily used for OCD, anxiety and depression.

#3 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 6,157 posts
  • LocationKent, UK

Posted 07 September 2020 - 03:21 PM

First of all I am amazed that you are primarily only having fatigue as a symptoms.
 

 

My thoughts exactly. If you have come through this unscathed then I would count your blessings and wait for the fatigue to expire, which going by your history of such minimal withdrawal maybe not too far ahead.

 

But yes, this would be down to an imbalance to the norepinephrine, and Hat has explained in perfect detail. There is a possibility that it could last months, but personally I wouldn't consider that to be your lot, again given the previous withdrawal timeline.

 

Welcome to the forum...

 

IUN





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users